Hail, Archer
- When
- November 23, 10:45 PM CST
- Where
- Archer County, Scotland
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.650, -98.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 23, 9:30 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CST TUE NOV 23 2004 00Z ETA WHICH APPEARS TO HAVE GOOD HANDLE ON INITIAL CONDITIONS SHIFTS BEST 8-7H FRONTOGENTIC FORCING EAST AND NORTH OF THE AREA BETWEEN 6-9Z. WILL LIKELY BE ABLE TO ADJUST POPS ACROSS SOUTHWEST/SOUTH CENTRAL POPS DOWN AFTER MIDNIGHT AS BACK EDGE OF PRECIP CURRENTLY MOVING ACROSS THAT AREA. WILL LIKELY KEEP RATHER HIGH POPS FOR OVERNIGHT NORTHEAST THIRD OF AREA BUT PRECIP AMOUNTS WILL BE ON THE LIGHTER SIDE. ALTHOUGH SNOW HAS BEEN FALLING ACROSS NORTHWEST PARTS OF STATE MOST TEMPERATURES ARE JUST ABOVE 32. WITH BEST FORCING MOVING OUT OF NORTHWEST OKLAHOMA DURING NEXT 3-4 HOURS EXPECT SNOW ACCUMULATIONS TO BE ON THE LOW SIDE OF SNOW ADVISORY. OVERNIGHT LOWS LOOK OK SO NO BIG CHANGES EXPECTED IN TEMP GRID. SIX 302 PM CST TUE NOV 23 2004 .DISCUSSION... RAIN CONT THIS AFTN ACROSS N OK WITH SHWRS REDEVELOPING IN CENTRAL AND SOUTHERN OK. SOME AREAS OF THE PANHANDLES HAVE CHANGED OVR TO SNOW. UPR LOW OVR SOUTHWEST TX WILL LIFT ACROSS OK TONIGHT...WITH SFC LOW MOVING EAST ALONG RED RIVER. RAIN IS EXPECTED ACROSS THE AREA TONIGHT WITH SOME AREAS BECOMING RA/SN CHANGING OVR COMPLETELY TO SN AS COLD AIR/UPR LOW MOVES INTO THE AREA TONIGHT. STORMS ALSO POSSIBLE LATE THIS AFTN/EVENING. STILL MONITORING SOME RIVERS FOR POSSIBLE FLOODING BUT EXPECT HIGHEST RAINFALL AMOUNTS ACROSS APPROX NORTHERN HALF OF OK SO HAVE CANCELLED THE FLOOD WATCH FOR TONIGHT. WITH WARM TEMPS IN THE AREA...ESPECIALLY GROUND TEMPS...BELIEVE WON/T HAVE AS HIGH SNOW ACCUMULATIONS AS POSSIBLY COULD OF HAD. HOWEVER...SNOWFALL TOTALS OF 2 TO 4 INCHES IN NW/W OK AND 1 TO 3 INCHES FURTHER EAST NOT OUT OF THE QUESTION. WITH SNOWFALL AND STRONG NORTH WINDS AT 20 TO 30 MPH WHICH COULD REDUCE VISIBILITIES... WILL ISSUE SNOW ADV FOR APPROX NW THIRD OF FA. EXPECT RAIN AND SNOW TO END WED MORNING ACROSS FA AS UPR LOW MOVES E OF AREA. AT OR BELOW FREEZING TEMPS EXPECTED ACROSS MUCH OF THE FA WED NITE/THURS MORNING. BRIEF BREAK TO WET WX WED NITE THRU FRI. RAIN CHANCES RETURN FRI NITE AS SHORTWAVE MOVES THRU NW/WNW FLOW ALOFT AND ANOTHER FRONT MOVES ACROSS FA. RAIN CHANCES WILL CONT THRU THE WEEKEND INTO EARLY NEXT WEEK AS UPR LONGWAVE TROUGH APPROACHES/MOVES ACROSS THE AREA. ANOTHER FRONT EXPECTED TO MOVE ACROSS THE FA LATE THIS WEEKEND/EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 36 46 30 55 / 100 40 0 0 HOBART OK 34 45 29 58 / 100 20 0 0 WICHITA FALLS TX 39 48 32 61 / 80 20 0 0 GAGE OK 28 41 26 56 / 100 10 0 0 PONCA CITY OK 33 42 27 52 / 100 60 0 0 DURANT OK 47 48 33 58 / 90 40 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...SNOW ADVISORY FOR TONIGHT FOR OKZ004>006-009>011-014-015-021 SNOW ADVISORY FOR LATE TONIGHT AND WEDNESDAY MORNING FOR OKZ007-008-012-013-016>018-022. TX...NONE. && 25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CST TUE NOV 23 2004
OKZ004>048-050>052-TXZ083>090-241300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY
ACROSS WESTERN NORTH TEXAS AND SOUTHERN PARTS OF OKLAHOMA.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN NORTH TEXAS AND
SOUTHERN OKLAHOMA THIS EVENING IN ADVANCE OF AN UPPER LEVEL STORM
SYSTEM. ELEVATED INSTABILITY IS SUFFICIENT FOR A FEW STORMS TO
PRODUCE GUSTY WINDS TO 45 MPH AND HAIL TO THE SIZE OF NICKELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
RAIN THE PAST SEVERAL DAYS HAS RESULTED IN SATURATED GROUND
CONDITIONS. ADDITIONAL RAIN TONIGHT WILL RESULT IN RUNOFF AND
WILL CAUSE RIVER...CREEKS AND STREAM TO RISE. A FEW RIVERS AND
STREAMS...ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS MAY APPROACH BANKFULL. RAIN WILL MIX WITH AND CHANGE TO SNOW
THIS EVENING IN NORTHWEST OKLAHOMA...AND THEN OVER MUCH OF THE
NORTHWEST HALF OF THE STATE OVERNIGHT. SOME SNOW ACCUMULATION IS
LIKELY BEFORE THE PRECIPITATION ENDS WEDNESDAY MORNING...ESPECIALLY
ON GRASSY AREAS AND CARS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL DROP TO FREEZING OR BELOW OVER MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS WEDNESDAY NIGHT. A HARD FREEZE IS LIKELY
OVER ABOUT THE NORTHWEST HALF OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CST TUE NOV 23 2004 OKZ033-036-TXZ083-084-240045- FOARD TX-HARDEMAN TX-HARMON OK-JACKSON OK- 617 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...HARMON AND JACKSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES EAST OF VINSON TO 18 MILES SOUTHWEST OF LAZARE AT 617 PM CST...MOVING EAST AT 20 MPH. WINDS TO 40 MPH ARE LIKELY ALONG WITH SOME SMALL HAIL. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 625 PM CST TUE NOV 23 2004 TXZ088>090-240045- ARCHER TX-BAYLOR TX-CLAY TX- 625 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR AND CLAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES SOUTHWEST OF SEYMOUR TO 35 MILES SOUTHEAST OF NEWPORT AT 625 PM CST...MOVING NORTHEAST AT 30 MPH. THIS LINE OF STORMS WILL PRODUCED BRIEF HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND MAYBE SOME SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1032 PM CST TUE NOV 23 2004 TXZ089-090-240445- ARCHER TX-CLAY TX- 1032 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF SCOTLAND AT 1032 PM CST...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. CJS
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 04:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426144.